Hail, Iowa
- When
- June 8, 4:28 PM CST
- Where
- Iowa County, 7 mi N of Highland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.151, -90.380
Forcing along an advancing cold front moving into a warm, moist unstable air mass over the region produced severe thunderstorms with a tornado, damaging winds and large hail over south-central and southeast Wisconsin during the evening hours of June 8th. The combination of instability, with surface-based CAPE of 3000 J/kg, and 0 to 6 km bulk shear of 40 knots produced supercell thunderstorms,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Forcing along an advancing cold front moving into a warm, moist unstable air mass over the region produced severe thunderstorms with a tornado, damaging winds and large hail over south-central and southeast Wisconsin during the evening hours of June 8th. The combination of instability, with surface-based CAPE of 3000 J/kg, and 0 to 6 km bulk shear of 40 knots produced supercell thunderstorms, with one of the cells developing an EF1 tornado over central Dane County that uprooted trees, felled power-lines, damaged three vehicles and crushed a garage. A cluster of supercell thunderstorms from Lafayette into Dane County then congealed into a bowing line that moved due east and created damaging wind gusts of 60 to 80 mph across much of the area along and south of Interstate-94. At the height of the event, over 27,000 customers had no electric power in Southeast Wisconsin, and probably another 15 to 20,000 customers in south-central Wisconsin lost power.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 8, 2:15 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT WED JUN 8 2011 .VERY SHORT TERM...TONIGHT AND THURSDAY. EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS. LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS. STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO UPPER 50S INLAND. THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD TOWARD THE AREA. .SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY. SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY. NWD MOVEMENT IN RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT. MODERATE LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI. SRN WI IS ALSO CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL THETA-E ADVECTION SPREADING ACROSS THE REGION. PWAT VALUES SURGE TO 1-1.5 INCHES AGAIN. ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH OF THE BAROCLINIC ZONE INTO SRN WI. WARM CLOUD DEPTH INCREASES TO ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS. ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET PASSING ACROSS REGION ON FRI AS WELL. HENCE WL CONTINUE LIKELY POPS LATER THU NGT INTO FRI. DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF RAIN TO SPREAD IN LATER IN THE NIGHT. FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT. SHORT TERM GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING THIS TIME. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE SOUTHWEST TO THE WEST. AT THE START OF THE PERIOD...LONG TERM GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN GTLAKES REGION FOR THE END OF THE WEEKEND. BY MONDAY...WEAK RIDGING HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL. WEAK SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI. HENCE WL NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD FROM MON THROUGH TUE. GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS. WITH GRADUAL CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT WEEK. ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION. && .AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR VISIBILITIES POSSIBLE IN ANY STORMS. WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY. && .MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY. FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY. THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND GUSTS TO 50 KNOTS. WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED. THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY MAY BE NEEDED. && .CONFIDENCE... TONIGHT AND THURSDAY...MEDIUM TO HIGH. THURSDAY NIGHT AND FRIDAY...MEDIUM. FRIDAY NIGHT...LOW TO MEDIUM. SATURDAY...MEDIUM. SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH. MONDAY THROUGH WEDNESDAY...LOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && SHORT TERM/LONG TERM...MBK VERY SHORT TERM/AVIATION/MARINE...WOOD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 501 PM CDT WED JUN 8 2011 WIZ046-047-051-052-056>060-062>072-092215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 501 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY RAINFALL IS POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING. LMZ643>646-092215- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 501 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES REMAIN IN EFFECT INTO EARLY THIS EVENING FOR BRISK SOUTHWEST WINDS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE MICHIGAN. SOME OF THE THUNDERSTORMS WILL BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP LATE TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE AREA. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. WWW.WEATHER.GOV/MKX MBK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG EDGERTON 42.84N 89.07W
06/08/2011 ROCK WI TRAINED SPOTTER
CONSTRUCTION TRAILER ROLLED OVER...LARGE BRANCHES DOWN
&&
SEARSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 2 E HOLY HILL 43.24N 88.29W
06/08/2011 M0.50 INCH WASHINGTON WI TRAINED SPOTTER
0655 AM TSTM WND GST JACKSON 43.32N 88.16W
06/08/2011 M51.00 MPH WASHINGTON WI TRAINED SPOTTER
HEAVY RAIN...VISIBILITY LESS THAN ONE QUARTER MILE
0720 AM MARINE TSTM WIND N PORT WASHINGTON 43.38N 87.87W
06/08/2011 M40.00 MPH OZAUKEE WI C-MAN STATION
WIND GUST TO 35 KNOTS AT PORT WASHINGTON MARINE WEATHER
STATION.
0750 AM TSTM WND DMG SLINGER 43.33N 88.29W
06/08/2011 WASHINGTON WI LAW ENFORCEMENT
MULTIPLE DOWNED POWER LINES AND TREES
0855 AM HAIL BROOKLYN 42.85N 89.37W
06/08/2011 M0.25 INCH GREEN WI PUBLIC
PERSISTENT HAILING
0922 AM HAIL JOHNSON CREEK 43.08N 88.77W
06/08/2011 M0.75 INCH JEFFERSON WI PUBLIC
PEA TO DIME SIZE HAIL REPORTED
0945 AM TSTM WND GST 1 S HARTFORD 43.31N 88.39W
06/08/2011 M49.00 MPH WASHINGTON WI MESONET
HGTFR
0946 AM HAIL 3 N HARTFORD 43.37N 88.39W
06/08/2011 M1.00 INCH WASHINGTON WI TRAINED SPOTTER
DIME TO QUARTER SIZE FELL BETWEEN 946 AND 949 AM...DENTS
IN CARS
0950 AM HAIL 1 E HARTFORD 43.32N 88.37W
06/08/2011 M0.75 INCH WASHINGTON WI TRAINED SPOTTER
WIND GUSTS AROUND 50 MPH
1015 AM TSTM WND DMG 3 NW FOOTVILLE 42.70N 89.25W
06/08/2011 ROCK WI LAW ENFORCEMENT
TREE DOWN ON ROAD AT TOWNSEND AND COON ISLAND RD
1015 AM TSTM WND DMG 3 NW FOOTVILLE 42.70N 89.25W
06/08/2011 ROCK WI LAW ENFORCEMENT
TREE DOWN ON ROAD AT TOWNSEND AND KNUTSON
1020 AM TSTM WND DMG EDGERTON 42.84N 89.07W
06/08/2011 ROCK WI TRAINED SPOTTER
CONSTRUCTION TRAILER ROLLED OVER...LARGE BRANCHES DOWN
1022 AM TSTM WND DMG MONROE 42.60N 89.64W
06/08/2011 GREEN WI LAW ENFORCEMENT
DOWNED TREES AND POWER LINES
1036 AM HAIL GREEN LAKE 43.84N 88.96W
06/08/2011 M0.88 INCH GREEN LAKE WI EMERGENCY MNGR
1103 AM TSTM WND GST MILTON 42.78N 88.95W
06/08/2011 M42.00 MPH ROCK WI MESONET
MLTON. HEAT BURST DETECTED. MESONET REPORTED GUST TO 42
MPH...AND ONE TREE WAS BLOWN DOWN 1 WEST OF MILTON.
MESONET SITE JUMPED FROM 76T/65TD TO 88T/48TD
1115 AM TSTM WND GST WHITEWATER 42.83N 88.74W
06/08/2011 M55.00 MPH WALWORTH WI MESONET
WWATR. HEATBURST. TEMPERATURE JUMPED FROM 78T/66TD TO
88T/49TD WITH GUST TO 55 MPH AS DISSIPATING ANVIL SHOWER
MOVED BY. WSR-88D SHOWED INBOUND OF 59 KNOTS AT 750 FEET
JUST NORTH OF WHITEWATER.
&&
WIMBERLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
204 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG ALBANY 42.71N 89.44W
06/08/2011 GREEN WI EMERGENCY MNGR
TREES UPROOTED ON MILL STREET. POWER LINES DOWN IN
VILLAGE. MANY TREES WITH LIMB DAMAGE. THIS DAMAGE WAS THE
END OF A SWATH OF DAMAGE FROM MONROE AT 1020 AM...TO
ALBANY AT 1040 AM.
&&
WIMBERLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL 1 S FOND DU LAC 43.77N 88.45W
06/08/2011 E0.75 INCH FOND DU LAC WI EMERGENCY MNGR
DELAYED REPORT
&&
WIMBERLEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 423 PM CDT WED JUN 8 2011 WIZ070-071-082230- RACINE-WALWORTH- 423 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING INTO NORTHEAST WALWORTH COUNTY... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EAST TROY...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WATERFORD NORTH BY 445 PM CDT... WIND LAKE BY 450 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MRC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 7 N HIGHLAND 43.15N 90.38W
06/08/2011 M0.75 INCH IOWA WI TRAINED SPOTTER
THREE QUARTER INCH HAIL FALLING AT TIME OF REPORT...AND
GETTING LARGER.
&&
WIMBERLEYThe La Crosse radar (KARX), 99 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
36 thunderstorm wind, 16 hail, 1 funnel cloud, 1 tornado, 1 lightning. Local standard time, as filed.
The report was received from WMTV-15 in Madison.
Several large trees were blown down.
Several trees were uprooted.
Several large trees were uprooted and large branches were broken.
Several large trees were uprooted and large branches were broken.
Powerful thunderstorm winds pushed over several large trees, and broken tree branches snapped a few power-lines in a 2 to 3 mile wide swath. A business's tower was toppled into its parking lot.
This downburst swath was about 10 miles wide. Trees and power lines were brought down.
This report was received from WMTV-15 in Madison.
Downburst tree damage was caused by downdrafts in a super-cell thunderstorm that spun up a nearby tornado that passed through the south side of Verona to north of McFarland.
A few large trees were blown over and large branches knocked down.
This tornado spun up southwest of Verona about 1/2 mile southwest of the intersection of CTH G and Sugar River Road, and traveled east-northeast to about 3 miles northeast of McFarland about 1.5 miles east-northeast of the intersection of Interstate 39/90 and STH 12/18. The damage path was sporadic. On the south side of Verona, numerous trees were uprooted, a garage was crushed by a fallen tree, and 3 vehicles were damaged by fallen trees. Several power lines were pulled down by broken tree branches. Scattered uprooted trees and/or broken tree branches were seen along the remainder of the tornado path. However, most of the damage occurred in the Verona area. Maximum winds in this EF1 tornado were about 95 mph based on DI 27 (TH), DOD 3. The actual starting location was 42.98002/-89.58399 and the ending location was 43.05538/-89.26050. The average path width was about 70 yards.
A couple of utility poles were pushed over by powerful thunderstorm wind gusts.
Several large trees were uprooted as the rain and small hail moved horizontally.
Several large trees were uprooted by powerful thunderstorm winds.
A gust of 70 mph was measured on a home weather station. Numerous branches were knocked down in the McFarland area. The gusts were probably related to the rear flank downdraft of the supercell tornado that tracked just northeast of McFarland around 2000 CST (8 pm CDT).
Powerful thunderstorm winds, accompanied by heavy rains, uprooted several large trees in and around New Glarus, and broken tree branches snapped several power lines. in New Glarus, a home's roof and a backyard wooden deck suffered minor damage when a large tree fell on it.
Officials reported up to 40 large trees uprooted, and numerous branches broken by powerful thunderstorm winds.
Powerful thunderstorm winds, accompanied by heavy rains, uprooted several large trees in and around Monticello, and broken tree branches snapped several power lines.
A grain bin was destroyed and and several large trees were uprooted.
Dozens of large trees were uprooted by powerful thunderstorm winds and broken tree branches in a 3-mile wide swath from 3 miles southeast of Dayton to the Albany area. Near the intersection of STH 59 and CTH F, a barn, built in the 1940s, was pushed over by the winds. A hanger at the Albany Airport on STH 59 was damaged by the winds. A few miles north-northwest of Albany the winds damaged some siding and the roof of a barn.
Powerful thunderstorm winds pushed over dozens of large trees, and broken tree branches snapped several power-lines in a 5-mile-wide swath. In Stoughton, the winds knocked over an empty semi-trailer which then impacted and damaged two other trailers. Also, a road sign in Stoughton was pushed over at a 45-degree angle.
Powerful thunderstorm winds pushed over several large trees, and a flag pole was pushed down.
Lightning struck a power transformer which then caught fire.
Powerful thunderstorm winds pushed over dozens of large trees, and broken tree branches snapped several power lines in a 7-mile wide swath from Evansville to Milton. In the Township of Milton, on STH 59, the skeleton of a old barn was blown down.
In the Brodhead area, powerful thunderstorm winds uprooted a few dozen trees and broken branches fell on and snapped several power lines.
Powerful thunderstorm winds raked the area from around Cambridge east to the Jefferson area. Dozens of large trees were uprooted, and a number of power-lines and power-poles were snapped by broken tree branches. In Jefferson, three buildings were damaged: one of them had extensive damage to its roof and interior ceilings, a business's outdoor sign was damaged, and motel had a roof peel and several imploded windows. A fence in a subdivision east of Cambridge was blown down. A few roads were temporarily closed until tree debris was removed.
Powerful thunderstorm wind gusts toppled several large trees. One of the trees crashed onto a home and resulted in minor damage.
Powerful thunderstorm wind gusts toppled several large trees. One of the trees crashed onto and damaged a 5th wheel camper southwest of Ft. Atkinson. Elsewhere in the Ft. Atkinson area, a roof on a home's 3-season room was ripped off by the powerful winds, and another home received moderate damage when a large tree punctured down through the roof onto a bathtub.
Powerful thunderstorm winds pushed over several large trees.
Powerful thunderstorm winds pushed over several large trees. Roof damage was inflicted on some buildings, but the extent is unknown.
Powerful thunderstorm winds, accompanied by heavy rains, uprooted several large trees and broken tree branches snapped several power lines.
Powerful thunderstorm winds pushed over several large trees.
Powerful thunderstorm winds pushed over several large trees.
Powerful thunderstorm winds toppled several large trees.
Powerful thunderstorm winds toppled several large trees. A few pieces of siding was removed from a home.
Powerful thunderstorm winds broke numerous large tree branches and toppled several large trees in the vicinity of the Milwaukee/Sullivan WFO.
Strong winds knocked large branches out of trees and uprooted a couple dozen large trees. A few power-lines were snapped by the broken branches. Two roads were blocked by the tree debris.
A 5-mile wide swath of thunderstorm wind damage occurred from the Interstate-94 area west of Racine to the city of Racine. Semi-tractor trailers were blown over on Interstate-94 at STH 11 and CTH K, resulting in in the injury of two drivers. A 33-foot long sailboat, that was still on land and located on the shore of the Root River near downtown Racine, was blown over and damaged. Otherwise a couple dozen large trees were uprooted in the swath and there were reports of many large broken tree branches.
Strong winds knocked large branches out of trees and toppled several large trees. Some power-lines were snapped by tree debris. A trained spotter in Cudahy had a measured wind gust of 66 mph.
Strong winds knocked large branches out of trees and uprooted a couple large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2011Every state in 2011This day in weather historyThe tornado archive for Wisconsin, 2011Warnings in Wisconsin, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327258, 327261, 327263, 327268, 327264, 327271, 327270, 327288, 327276, 327278, 327273, 327647, 327285, 327279, 327287, 327304, 327283, 327324, 327307, 327299, 327301, 327338, 327342, 327356, 327524, 329191, 327518, 327521, 328873, 327526, 328872, 327298, 327362, 327614, 327306, 327581, 328874, 327578, 327528, 327559, and more.